Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 113, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 8, 2009, 5:59 AM CDT for Allen County, Neosho County, Kansas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2009, 5:59 AM CDT (10:59 UTC)
- Expired
- May 8, 2009, 7:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Allen County, KS, Neosho County, KS
The radar
The Pleasant Hill radar (KEAX), 156 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 6:48 AM CDT | TSTM WND GST 64 | Chanute Airport, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 12:02 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1877 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 081059
SVRICT
KSC001-133-081200-
/O.NEW.KICT.SV.W.0113.090508T1059Z-090508T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
559 AM CDT FRI MAY 8 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEOSHO COUNTY IN SOUTHEAST KANSAS.
ALLEN COUNTY IN SOUTHEAST KANSAS.
* UNTIL 700 AM CDT.
* AT 558 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS OF 80 TO 90 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 22 MILES WEST OF PETROLIA
TO 18 MILES WEST OF CHANUTE AIRPORT TO 32 MILES WEST OF THAYER...
AND MOVING EAST AT 55 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
BASSETT...CHANUTE...EARLTON...ELSMORE...ERIE...GALESBURG...GAS...
HUMBOLDT...IOLA...LA HARPE...MILDRED...MORAN...PETROLIA...
SAVONBURG...ST. PAUL...STARK...THAYER...SOUTH MOUND...CHANUTE
AIRPORT...IOLA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.
THIS IS A DANGEROUS LINE OF STORMS.
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3738 9508 3738 9552 3773 9552 3805 9551
3804 9507
TIME...MOT...LOC 1059Z 273DEG 48KT 3782 9585 3763 9579
3733 9601
$$
KRC5 follow-up statements
000
WWUS53 KICT 081114
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
614 AM CDT FRI MAY 8 2009
KSC001-133-081200-
/O.CON.KICT.SV.W.0113.000000T0000Z-090508T1200Z/
ALLEN KS-NEOSHO KS-
614 AM CDT FRI MAY 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NEOSHO AND
ALLEN COUNTIES UNTIL 700 AM CDT...
AT 614 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS OF 80 TO 90 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
PETROLIA TO EARLTON TO 20 MILES SOUTHWEST OF THAYER...MOVING EAST AT
55 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR CHANUTE BY 620 AM CDT.
NEAR HUMBOLDT BY 625 AM CDT.
NEAR GALESBURG BY 630 AM CDT.
NEAR ERIE BY 635 AM CDT.
NEAR ST. PAUL BY 640 AM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT CHANUTE AIRPORT...EARLTON...
PETROLIA...IOLA AIRPORT...STARK...ELSMORE...SOUTH MOUND AND
SAVONBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3738 9508 3738 9552 3773 9552 3805 9551
3804 9507
TIME...MOT...LOC 1114Z 273DEG 48KT 3780 9559 3761 9554
3731 9576
$$
KRC000
WWUS53 KICT 081125
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
625 AM CDT FRI MAY 8 2009
KSC001-133-081200-
/O.CON.KICT.SV.W.0113.000000T0000Z-090508T1200Z/
ALLEN KS-NEOSHO KS-
625 AM CDT FRI MAY 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NEOSHO AND
ALLEN COUNTIES UNTIL 700 AM CDT...
AT 624 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS OF 80 TO 90 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HUMBOLDT TO ERIE TO
14 MILES SOUTH OF THAYER...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR ERIE BY 630 AM CDT.
NEAR ST. PAUL BY 635 AM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT STARK...SOUTH MOUND...
SAVONBURG AND ELSMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3738 9508 3738 9552 3773 9552 3805 9551
3804 9507
TIME...MOT...LOC 1125Z 272DEG 39KT 3777 9536 3759 9528
3729 9550
$$
KRC000
WWUS53 KICT 081139
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
639 AM CDT FRI MAY 8 2009
KSC001-133-081200-
/O.CON.KICT.SV.W.0113.000000T0000Z-090508T1200Z/
ALLEN KS-NEOSHO KS-
639 AM CDT FRI MAY 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NEOSHO AND
ALLEN COUNTIES UNTIL 700 AM CDT...
AT 638 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS OF 80 TO 90 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SAVONBURG TO 6 MILES
NORTHEAST OF ST. PAUL TO 12 MILES SOUTHWEST OF SOUTH MOUND...MOVING
EAST AT 45 MPH.
THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF ALLEN AND
NEOSHO COUNTIES...INCLUDING STARK...SOUTH MOUND...ST. PAUL...
SAVONBURG AND ELSMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3738 9552 3768 9531 3804 9550 3804 9507
3738 9508
TIME...MOT...LOC 1139Z 272DEG 39KT 3776 9516 3758 9508
3728 9531
$$
KRC000
WWUS53 KICT 081150
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
650 AM CDT FRI MAY 8 2009
KSC001-081201-
/O.CAN.KICT.SV.W.0113.000000T0000Z-090508T1200Z/
ALLEN KS-
650 AM CDT FRI MAY 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR ALLEN COUNTY HAS BEEN
CANCELLED...
AT 651 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3738 9530 3773 9510 3773 9508 3772 9508
3738 9508
TIME...MOT...LOC 1151Z 272DEG 39KT 3775 9500 3757 9492
3727 9516
$$
KSC133-081200-
/O.CON.KICT.SV.W.0113.000000T0000Z-090508T1200Z/
NEOSHO KS-
650 AM CDT FRI MAY 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN NEOSHO
COUNTY UNTIL 700 AM CDT...
AT 651 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS OF 80 TO 90 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTHEAST OF
ST. PAUL TO 14 MILES EAST OF ST. PAUL TO 12 MILES SOUTH OF SOUTH
MOUND...MOVING EAST AT 45 MPH.
THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
NEOSHO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3738 9530 3773 9510 3773 9508 3772 9508
3738 9508
TIME...MOT...LOC 1151Z 272DEG 39KT 3775 9500 3757 9492
3727 9516
$$
KRC000
WWUS53 KICT 081152 RRA
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
652 AM CDT FRI MAY 8 2009
KSC133-081203-
/O.EXP.KICT.SV.W.0113.000000T0000Z-090508T1200Z/
NEOSHO KS-
652 AM CDT FRI MAY 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NEOSHO COUNTY WILL
EXPIRE AT 700 AM CDT...
AT 652 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3738 9530 3773 9510 3773 9508 3772 9508
3738 9508
TIME...MOT...LOC 1153Z 272DEG 39KT 3774 9497 3756 9489
3726 9513
$$
KRCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:24 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 8, 3:24 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 324 AM CDT FRI MAY 8 2009 .SYNOPSIS... EVOLVING LINE OF STRONG/SEVERE TSRA OVER WRN KS SPREADING SE TOWARD WRN PERIPHERY OF KICT COUNTRY EARLY THIS MORNING ALONG SE-MOVING COLD FRONT. AT 3 AM CDT THE EXPANDING LINE OF CONVECTION CURVED FROM NEAR KDDC TO JUST N OF KHUT. THE EXPANDING LINE OF CONVECTION WILL GREATLY INTENSIFY AS IT VENTURES TOWARD REGION OF GREATEST INSTABILITY RESIDING OVER SW KS & NW OK WHERE MUCAPES OF 3,000-5,000 J/KG & ULTRA HIGH OCTANE SFC-850MB MOISTURE EXISTS. .DISCUSSION... TODAY & TONIGHT: NO DOUBT PRIMARY FORECAST CONCERN IS SIGNIFICANT SEVERE CONVECTIVE TSRA ...ESPECIALLY EARLY THIS MORNING OVER SC KS WHERE CLOSER PROXIMITY TO AFORE-MENTIONED INSTABILITY & WHERE BETTER ALIGNED TO STRENGTHENING LOW LEVEL JET. THE LATTER FEATURE...WHICH HAD REACHED 60-70 KTS OVER WRN OK PER VICI OK PROFILER...WILL CONTINUE TO INJECT ULTRA-HIGH OCTANE SFC TO 850MB FUEL NE OVER SC KS THROUGH DAYBREAK. AS SUCH MAGNITUDE OF SEVERITY TO INCREASE CONSIDERABLY WITH BOTH VERY LARGE HAIL AND DAMAGING WINDS OF 70-80 MPH POSSIBLE. AS PARENT MID-UPR SHORTWAVE SPRINTS E ACROSS NEBRASKA/SD...THE COLD FRONT WILL SURGE SE ACROSS SE KS WHERE FLASH FLOODING BECOMES AN INCREASING CONCERN IN ADDITION TO DAMAGING WINDS AS MCS EVOLVES. PRECIPITABLE WATERS SOME 150-200% OF NORMAL ARE PROGGED OVER SE KS THIS MORNING & AS SUCH WILL KEEP FLASH FLOOD WATCH IN EFFECT FOR MOST OF SE KS TIL 12N. AS THE AFORE-MENTIONED MID-LEVEL SHORT WAVE SPRINTS E ACROSS MID-UPR MS VALLEY...THE COLD FRONT SHOULD BE FORCED SUFFICIENTLY S/SE ACROSS OK TO ALLOW TSRA TO END IN NW-SE MANNER OVER SC & SE KS EARLY THIS EVENING. THIS WEEKEND: GENERALLY UNSEASONABLY COOL WEATHER SLATED FOR ALL AREAS AS WEAK HIGH PRESSURE SPREADS SE ACROSS KS. A FEW SHRA/ISOLATED TSRA MAY REDEVELOP OVER NW KS AS ISENTROPIC ASCENT INCREASES & DEEPENS IN RESPONSE TO NEXT BUT FAIRLY BROAD MID-LEVEL TROF VENTURES SE OVER CO. THESE SHRA WILL SPREAD E ACROSS PRIMARILY CENTRAL KS LATE SAT NIGHT & EARLY SUN. .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MVFR CIGS/VSBYS WILL DEVELOP OVERNIGHT ACROSS MUCH OF THE AREA. STRONG TO SEVERE CONVECTION WILL ALSO DEVELOP BETWEEN 06Z-09Z ACROSS WEST CENTRAL INTO PARTS OF SOUTHWEST AND SOUTH CENTRAL KANSAS. SCATTERED SUPERCELL STORMS ARE INITIALLY EXPECTED WITH VERY LARGE HAIL POSSIBLE AND LOCALLY DAMAGING WIND GUSTS. THE CONVECTION IS THEN EXPECTED TO EXPAND INTO A LARGER MESOSCALE CONVECTIVE COMPLEX TOWARD 12Z...AS IT MOVES FROM SOUTH CENTRAL INTO PARTS OF SOUTHEAST KANSAS AND NORTHERN OKLAHOMA. PERIODS OF IFR CONDITIONS ARE EXPECTED WITH THE CONVECTION ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH EARLY FRIDAY MORNING. WILL CONTINUE TO SHOW A TEMPO GROUP WITH HAIL AND STRONG WIND GUSTS AT KICT/KHUT AND KCNU WHEN WE BELIEVE THE HIGHEST PROBABILITY OF THE CONVECTION WILL AFFECT THE AREA. RELATIVELY SMALLER CHANCES FOR STORMS ACROSS CENTRAL KANSAS...HOWEVER WILL SHOW A BRIEF TEMPO PERIOD AS WELL. A GENERAL IMPROVEMENT TO VFR IS EXPECTED ACROSS MOST AREAS EXCEPT SOUTHEAST KANSAS BY FRIDAY AFTERNOON...WITH VFR ALL AREAS BY FRIDAY EVENING. KED .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 53 70 49 / 70 20 0 20 HUTCHINSON 74 51 69 49 / 70 10 0 20 NEWTON 74 52 70 49 / 70 20 0 20 ELDORADO 75 53 70 49 / 70 20 0 10 WINFIELD-KWLD 76 54 70 49 / 70 30 10 10 RUSSELL 73 48 69 48 / 60 0 0 20 GREAT BEND 74 49 69 49 / 60 10 0 20 SALINA 73 50 69 48 / 70 0 0 20 MCPHERSON 74 51 69 49 / 70 10 0 20 COFFEYVILLE 76 55 70 48 / 80 40 10 10 CHANUTE 74 54 70 48 / 80 30 10 10 IOLA 74 54 69 48 / 80 30 0 10 PARSONS-KPPF 75 55 70 48 / 80 40 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR KSZ093>096-098>100. &&
Hazardous weather outlook, May 8, 4:18 AM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 418 AM CDT FRI MAY 8 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-090930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 418 AM CDT FRI MAY 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING 2 INCH DIAMETER HAIL...60 TO 70 MPH WINDS...AND VERY HEAVY RAINS...WILL CONTINUE OVER PRIMARILY SOUTH-CENTRAL AND SOUTHEAST KANSAS THIS MORNING. FLASH FLOODING IS POSSIBLE OVER MOST OF SOUTHEAST KANSAS THROUGH 12 NOON WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT. SOME THUNDERSTORMS ARE POSSIBLE OVER SOUTH-CENTRAL AND SOUTHEAST KANSAS TONIGHT...IN THE WAKE OF A COLD FRONT MOVING SOUTHEAST ACROSS OKLAHOMA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTER A BRIEF INTERMISSION ON SATURDAY...SCATTERED THUNDERSTORMS WILL RETURN TO MUCH OF CENTRAL AND SOUTH-CENTRAL KANSAS SATURDAY NIGHT AND SPREAD OVER SOUTHEAST KANSAS ON SUNDAY. HOWEVER...NONE OF THIS ACTIVITY SHOULD BE STRONG OR SEVERE. A SLIGHT CHANCE OF THUNDERSTORMS EXISTS ACROSS THE REGION MONDAY NIGHT...AS WELL AS FROM WEDNESDAY THROUGH THURSDAY. THIS ACTIVITY SHOULD BE NEITHER STRONG NOR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING IN SOUTH-CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
In the hours before
Local storm report, May 8, 5:38 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
538 AM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 AM TSTM WND GST 9 W EUREKA 37.82N 96.45W
05/08/2009 E80 MPH GREENWOOD KS LAW ENFORCEMENT
DEPUTY REPORTED ESTIMATES OF 80 MPH WINDS...ALSO HAVE
MARBLE SIZED HAIL.
&&
JMBLocal storm report, May 8, 5:39 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
539 AM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND DMG BENTON 37.79N 97.11W
05/08/2009 BUTLER KS EMERGENCY MNGR
MANY REPORTS OF DAMAGE BETWEEN BENTON AND TOWANDA WITH
LARGE TREES DOWN AND SOME DAMAGE TO HOMES.
&&
JMBLocal storm report, May 8, 5:42 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
542 AM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 AM FLOOD FREDONIA 37.53N 95.82W
05/08/2009 WILSON KS EMERGENCY MNGR
STREET FLOODING IN THE CITY OF FREDONIA.
&&
JMBLocal storm report, May 8, 5:46 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
546 AM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND GST GEUDA SPRINGS 37.11N 97.15W
05/08/2009 E50 MPH SUMNER KS EMERGENCY MNGR
&&
ELDERLocal storm report, May 8, 5:52 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
552 AM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 AM FLOOD MADISON 38.13N 96.14W
05/08/2009 GREENWOOD KS CO-OP OBSERVER
STREET FLOODING OCCURRING
&&
ELDERLocal storm report, May 8, 5:54 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
554 AM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 AM HEAVY RAIN COTTONWOOD FALLS 38.37N 96.54W
05/08/2009 M3.07 INCH CHASE KS BROADCAST MEDIA
3.07 INCHES OF RAIN SINCE MIDNIGHT AT THE FLINT HILLS
ELEMENTARY VIA THE KSN WEATHERLAB NETWORK.
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:19 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 41 min |
| May 8, 3:12 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 41 min |
| May 8, 3:27 AM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, McPherson, Marion, Rice | 6 hr |
| May 8, 3:52 AM CDT | Areal Flood Warning | ICT | Reno | 3 hr |
| May 8, 3:54 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno | 46 min |
| May 8, 3:57 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 63 min |
| May 8, 4:02 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 58 min |
| May 8, 4:09 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk | 66 min |
| May 8, 4:18 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 26 min |
| May 8, 4:34 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 56 min |
| May 8, 4:36 AM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 32 min |
| May 8, 4:38 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 37 min |
| May 8, 4:54 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 36 min |
| May 8, 4:58 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson, Woodson | 28 min |
| May 8, 5:20 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 55 min |
| May 8, 5:39 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Wilson, Woodson | 66 min |
| May 8, 5:45 AM CDT | Severe Thunderstorm Warning | ICT | Neosho | 45 min |
| May 8, 5:53 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk, Montgomery, Sumner, Wilson | 52 min |
| May 8, 6:08 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Labette, Montgomery | 67 min |
| May 8, 6:14 AM CDT | Flash Flood Warning | ICT | Butler, Chase, Greenwood, Marion | 6 hr |
| May 8, 6:48 AM CDT | Areal Flood Warning | ICT | Chautauqua, Labette, Montgomery | 79 min |
| May 8, 6:48 AM CDT | Flash Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 5 hr |
| May 8, 7:07 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho | 21 min |
| May 8, 7:52 AM CDT | River Flood Warning | ICT | Marion | 30 hr |
| May 8, 7:52 AM CDT | River Flood Warning | ICT | Chase | 62 hr |
| May 8, 7:52 AM CDT | River Flood Warning | ICT | Chase, Lyon | 72 hr |
| May 8, 8:15 AM CDT | River Flood Warning | ICT | Allen, Neosho | 55 hr |
| May 8, 8:15 AM CDT | River Flood Warning | ICT | Neosho | 3 days |
| May 8, 8:15 AM CDT | River Flood Warning | ICT | Labette, Neosho | 4 days |
| May 8, 8:15 AM CDT | River Flood Warning | ICT | Labette | 4 days |
| May 8, 8:29 AM CDT | River Flood Warning | ICT | Wilson | 6 hr |
| May 8, 8:29 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 13 hr |
| May 8, 8:37 AM CDT | River Flood Warning | ICT | Butler | 37 hr |
| May 8, 8:37 AM CDT | River Flood Warning | ICT | Butler, Cowley | 24 hr |
| May 8, 8:49 AM CDT | River Flood Warning | ICT | Sumner | 25 hr |
| May 8, 8:49 AM CDT | River Flood Warning | ICT | Cowley | 55 hr |
| May 8, 8:57 AM CDT | River Flood Warning | ICT | Harvey, Reno | 3 days |
| May 8, 9:19 AM CDT | Areal Flood Warning | ICT | Barton, Rice | 6 hr |
| May 8, 10:09 AM CDT | River Flood Warning | ICT | Allen | 36 hr |
| May 8, 10:17 AM CDT | River Flood Warning | ICT | Wilson | 17 hr |
| May 8, 10:55 AM CDT | River Flood Warning | ICT | Butler, Cowley | 21 hr |
| May 8, 11:55 AM CDT | Areal Flood Warning | ICT | Chase | 5 hr |
| May 8, 11:58 AM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson | 5 hr |
| May 8, 2:46 PM CDT | Areal Flood Warning | ICT | Barton, Rice | 24 hr |
| May 8, 3:02 PM CDT | River Flood Warning | ICT | Butler, Cowley | 48 hr |
| May 8, 3:24 PM CDT | Areal Flood Warning | ICT | Chase, Marion | 24 hr |
| May 8, 4:45 PM CDT | Areal Flood Warning | ICT | Allen, Neosho | 21 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.